MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; MECHANICAL HEART VALVE PROSTHESIS

LIVANOVA CANADA CORP. MITROFLOW DLA; MECHANICAL HEART VALVE PROSTHESIS
Model Number DLA19
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2016 a mitroflow dla19 aortic heart valve prosthesis was implanted.The manufacturer was notified of an implant of a perceval pvs21 at the same location on (b)(6) 2018.No further information was received.
 
Additional Manufacturer Narrative
Additional information received june 22, 2018.Included in section.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla19, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla19 mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Event or Problem Description
On (b)(6) 2016 a mitroflow dla19 aortic heart valve prosthesis was implanted.The manufacturer was notified of an implant of a perceval pvs21 at the same location on (b)(6) 2018.The mitroflow device was explanted due to calcification which caused improper functionality.There was a large amount of pannus that had developed on the valve as well as sterile vegetations.The patient has since been discharged and is doing okay per a 6 week follow-up.The device was sent for analysis and is not available for return.
 
Additional Manufacturer Narrative
The manufacturer has reviewed the performed investigations and the information received from the site.The device is not available for return and based on the current information the root cause of the reported adverse event is valve malfunction as a result of calcification.Calcification leading to structural valve deterioration is a known inherent risk of procedure when implanting biological valve heart valves, however, because the manufacturer does not have any information regarding the patients medical history, risk factors that may have lead to this event cannot be determined.The device history record review confirmed the valve met all required standards at the time of manufacturing and release and at this time no factors intrinsic to the device in question that could have lead to the reported calcification can be identified.At this time no further investigations are possible.If further information regarding the event is received the manufacturer will reassess the investigation.

Brand Name
MITROFLOW DLA
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7615144
Report Number3004478276-2018-00219
Device Sequence Number16630870
Product Code LWR
UDI-Device Identifier00896208000153
UDI-Public(01)00896208000153(240)DLA19(17)171231
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberDLA19
Device Catalogue NumberDLA19
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer06/22/2018
08/24/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/18/2018
08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR